[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] paramedics and lows

> Glucagon *is* a last resort medication, and it will nauseate just
> about anyone who it's used on.  But I don't know why steroids would
> be necessary in treating the sequelae.
> A friend once suggested keeping some sugar packets handy.  If a
> person passes out from a hypo, put a few of these packets in their
> cheeks.  Their saliva will cause the paper to fall apart, and the
> sugar will dissolve naturally and the swallowing reflex takes over. 
> I've not seen this technique tested, so I don't know if it works.

You would not want to aspirate the paper. I would cause problems.
The sugar would dissolve if aspirated and would not be as bad.
This technique does work with glucose gel, I have used it once with 
my daughter. Glucose is absorbed directly through mucus membrane and 
only needs to be rubbed on the gums and cheeks to be absorbed. You 
should discuss alternatives to glucagon with your med team rather 
than experiment on yourself or a loved one.

email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml